Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 194, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jun 27, 2011, 3:57 PM EDT for Sampson County, North Carolina. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2011, 3:57 PM EDT (19:57 UTC)
- Expired
- Jun 27, 2011, 4:35 PM EDT
- In force
- 38 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
County Sampson County, NC
The radar
The Wilmington radar (KLTX), 90 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 27, 1:34 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 8.0 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2020 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 685 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
689
WUUS52 KRAH 271957
SVRRAH
NCC163-272100-
/O.NEW.KRAH.SV.W.0194.110627T1957Z-110627T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
357 PM EDT MON JUN 27 2011
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SAMPSON COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 500 PM EDT
* AT 356 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 6 MILES NORTH OF TURKEY...OR 8 MILES NORTHWEST
OF WARSAW...MOVING SOUTHEAST AT 15 MPH. QUARTER SIZED HAIL AND
WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
TURKEY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A VEHICLE OR A NEARBY
BUILDING. AS A LAST RESORT...LIE DOWN IN A LOW LYING AREA AND COVER
YOUR HEAD WITH YOUR HANDS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT MONDAY
EVENING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3461 7832 3467 7833 3470 7838 3475 7840
3491 7854 3498 7863 3521 7818 3520 7816
3488 7814 3474 7819 3472 7814 3472 7811
3471 7811 3468 7815 3456 7825
TIME...MOT...LOC 1957Z 315DEG 15KT 3508 7819
$$
DJF2 follow-up statements
803
WWUS52 KRAH 272010
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
410 PM EDT MON JUN 27 2011
NCC163-272100-
/O.CON.KRAH.SV.W.0194.000000T0000Z-110627T2100Z/
SAMPSON NC-
410 PM EDT MON JUN 27 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR SAMPSON COUNTY...
AT 406 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 8 MILES NORTH
OF TURKEY...OR 10 MILES SOUTHWEST OF MOUNT OLIVE...MOVING SOUTHEAST
AT 20 MPH. THIS STORM INTENSIFIED CONSIDERABLY BETWEEN 4 PM AND 410
PM.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... TURKEY AND AREAS EAST
OF CLINTON.
THIS STORM IS PRODUCING LARGE HAIL CAPABLE OF BREAKING WINDOWS...
DAMAGING ROOFS AND DENTING VEHICLES. STAY INSIDE AWAY FROM WINDOWS
UNTIL THE STORM HAS PASSED.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT MONDAY
EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3461 7832 3467 7833 3470 7838 3475 7840
3491 7854 3498 7863 3521 7818 3520 7816
3488 7814 3474 7819 3472 7814 3472 7811
3471 7811 3468 7815 3456 7825
TIME...MOT...LOC 2009Z 308DEG 19KT 3510 7819
$$
DJF182
WWUS52 KRAH 272035 RRA
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
435 PM EDT MON JUN 27 2011
NCC163-272044-
/O.CAN.KRAH.SV.W.0194.000000T0000Z-110627T2100Z/
SAMPSON NC-
435 PM EDT MON JUN 27 2011
...THE SEVERE THUNDERSTORM WARNING FOR SAMPSON COUNTY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING IS
NO LONGER IN EFFECT. STILL...STRONG THUNDERSTORMS PRODUCING WIND
GUSTS TO 40 MPH...AND HEAVY RAINFALL...WILL STILL OCCUR AT LEAST
THROUGH 515 PM. DRIVE WITH CAUTION AS THUNDERSTORMS WITH HEAVY RAIN
WILL RESULT IN POOR VISIBILITY...PONDING OF WATER ON ROADS...AND
POSSIBLY MINOR FLOODING OF LOW LYING AREAS. MOVE INDOORS AS STORMS
MOVE NEARBY OR OVERHEAD TO HELP AVOID THE DANGERS OF LIGHTNING.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
WHILE THE IMMEDIATE SEVERE WEATHER THREAT HAS DISSIPATED...ADDITIONAL
SEVERE WEATHER IS POSSIBLE DURING THE NEXT FEW HOURS. BE PREPARED TO
MOVE QUICKLY TO AN INTERIOR ROOM OF A SAFE SHELTER IF A WARNING IS
ISSUED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM
EDT MONDAY EVENING FOR CENTRAL NORTH CAROLINA.
STAY TUNED TO THIS STATION FOR THE LATEST WEATHER INFORMATION.
LAT...LON 3461 7832 3467 7833 3470 7838 3475 7840
3491 7854 3498 7863 3521 7818 3520 7816
3488 7814 3474 7819 3472 7814 3472 7811
3471 7811 3468 7815 3456 7825
TIME...MOT...LOC 2034Z 308DEG 19KT 3502 7806
$$
DJFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 3:11 PM EDT, 46 minutes earlier.
Area forecast discussion, Jun 27, 3:11 PM EDT, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 311 PM EDT MON JUN 27 2011 .SYNOPSIS... AN UNSETTLED WEATHER PATTERN CAN BE EXPECTED ACROSS CENTRAL NORTH CAROLINA THROUGH WEDNESDAY. A FRONT WILL CROSS THE REGION WEDNESDAY NIGHT. && .NEAR TERM /THROUGH TONIGHT/... AS OF 1025 AM... LATEST WATER VAPOR IMAGERY AND MESO ANALYSIS SUGGEST THAT THE GREATEST THREAT FOR CONVECTION WILL OCCUR OVER THE SOUTH AND EAST SECTIONS OF THE FORECAST AREA THIS AFTERNOON INTO THE EVENING HOURS. MESO ANALYSIS ALONG WITH 12Z UPPER AIR ANALYSIS DEPICT A WEAK TROUGH ALIGNED SW-NE IMMEDIATELY NW OF OUR AREA. THIS FEATURE COUPLED WITH INTENSE INSOLATION AND AN INCREASINGLY MOIST AND UNSTABLE AIR MASS WILL INITIATE/SUSTAIN SCATTERED CONVECTION THIS AFTERNOON AND CONTINUE INTO THE EVENING HOURS. WHILE BEST MOISTURE/INSTABILITY LIES ACROSS THE SOUTH AND EAST...STORMS MAY ACTUALLY INITIATE OVER THE NORTHERN PIEDMONT IN PROXIMITY OF THE MID LEVEL SHEAR AXIS THEN MIGRATE SWD TOWARD THE BETTER INSTABILITY. WHILE LOW-MID LEVEL SHEAR NOT ALL THAT IMPRESSIVE...STRONG UPDRAFTS MAY RESULT IN PRECIP LOADING ALOFT...LEADING TO DAMAGING MICROBURSTS. TEMP FORECAST LOOKS ON TARGET FOR THIS AFTERNOON. -WSS AIR MASS IS UNSTABLE ENOUGH TO SUSTAIN SOME CONVECTION TO MIDNIGHT OR BEYOND. DEVELOPMENT OF A NIGHT TIME NEAR SURFACE INVERSION AND LOSS OF HEATING SHOULD DIMINISH COVERAGE. THIRTY PERCENT RAIN CHANCES EAST AND SLIGHT WEST AS MIDNIGHT APPROACHES THEN SLIGHT CHANCES ACROSS THE AREA. MOISTURE... CLOUDS AND A LIGHT WINDS SHOULD KEEP TEMPERATURES NO LOWER THAN THE LOW TO MID 70S... WITH SOME RAIN AND DOWNDRAFT COOLED SPOTS INTO THE UPPER 60S. && .SHORT TERM /TUESDAY THROUGH TUESDAY NIGHT/... AS OF 255 AM MONDAY... MODELS IN AGREEMENT IN BRINGING AN UPPER LEVEL SHORT WAVE INTO THE MOUNTAINS AFTER SUNRISE TUESDAY... AND THE EASTERN PIEDMONT BY SUNSET. SOME UPPER LEVEL DIVERGENCE WITH THIS SYSTEM TO AID CONVECTION... WITH PRECIPITABLE WATERS PERHAPS AS HIGH AS TWO INCHES AND CAPE OF 2000 TO 2500. CURRENT TIMING OF THE SYSTEM WOULD SUGGEST THE HIGHER THREAT NEAR AND EAST OF HIGHWAY ONE DURING THE AFTERNOON AND EARLY EVENING... WITH THE SAME DAMAGING DOWNBURST WIND THREAT AS MONDAY (TODAY)... THOUGH PERHAPS MORE WIDESPREAD. PRECIPITATION LOOKS TO BE LATE ENOUGH IN THE DAY MOST LOCATIONS TO ALLOW TEMPERATURES TO REACH THE MID 90S... WITH LOWER 90S NORTHWEST. A SHORT WAVE TROUGH AND ASSOCIATED COLD FRONT WILL BE ADVANCING ACROSS THE SOUTHERN APPALACHIANS ON TUESDAY NIGHT PROVIDING SOME LARGE SCALE FORCING FOR ASCENT. THE ATMOSPHERE ON TUESDAY AFTERNOON AND EVEN WILL BE SUPPORTIVE OF CONVECTION WITH MLCAPE VALUES RANGING BETWEEN 1500 AND 2500 J/KG...IMPRESSIVE LOW LEVEL LAPSE RATES AND A MORE MOIST AIR MASS WITH PRECIPITABLE WATER VALUES RIGHT AROUND 2 INCHES. CENTRAL NORTH CAROLINA IS IN THE SPC GENERAL THUNDER OUTLOOK FOR DAY 2 AND WHILE BULK SHEAR RANGES AROUND 20 KNOTS EARLY TUESDAY EVENING...THE MAINLY UNIDIRECTIONAL WIND FIELD AND INVERTED V TYPE SOUNDING SUGGESTS A THREAT FOR LINEARLY ORGANIZED CONVECTION AND THE POTENTIAL FOR DAMAGING WINDS. HIGH RES CONVECTION ALLOWING MODELS INDICATE THAT SOME FORM OF LINE SEGMENT WILL MOVE EAST ACROSS CENTRAL NORTH CAROLINA LATE TUESDAY AFTERNOON AND EVENING WITH THE GREATEST CONVECTIVE THREAT ALONG AND EAST OF U.S. ONE. SCATTERED CONVECTION COULD LINGER WELL INTO THE EVENING GIVEN THE LAGGING UPPER MID LEVEL TROUGH AND INSTABILITY. WILL INCLUDE 30 TO 40 POPS FOR TUESDAY NIGHT... ESPECIALLY IN THE EVENING...WITH MOSTLY CLOUDY SKIES AND LOWS IN THE 68 TO 73 RANGE. -BLAES && .LONG TERM /WEDNESDAY THROUGH MONDAY/... AS OF 300 PM MONDAY... THE MID LEVEL TROUGH AND ASSOCIATED SURFACE BOUNDARY ARE PROGGED TO SLOWLY MOVE ACROSS CENTRAL NC ON WEDNESDAY AND THEN EVENTUALLY OFF THE CAROLINA COAST BY EARLY THURSDAY MORNING. AS SUCH...PRECIP WILL BE TAPERING OFF FROM WEST TO EAST THROUGHOUT THE DAY ON WEDNESDAY... WITH ONLY SLIGHT CHANCE POPS EXPECTED FOR THE EASTERN HALF OF THE FORECAST AREA BY WEDNESDAY AFTERNOON/EARLY EVENING. BEHIND THE BOUNDARY...A NORTHWEST FLOW ALOFT WILL TRANSPORT DRIER AIR INTO THE REGION WEDNESDAY NIGHT AND WITH CLEARING SKIES A COOLER (RELATIVE TO CONDITIONS WE HAVE BEEN EXPERIENCING) NIGHT CAN BE EXPECTED. BY THURSDAY MORNING...SURFACE HIGH PRESSURE BUILDING OVER THE GREAT LAKES/NEW ENGLAND IS EXPECTED TO PUSH THE SURFACE FRONT WELL SOUTH OF FORECAST AREA. THEREFORE...DRIER WEATHER IS EXPECTED TO CONTINUE THROUGH AT LEAST THE END OF THE WEEK AS FORECAST SOUNDINGS SHOW THE COLUMN DRYING OUT...AS HIGH PRESSURE BUILDS IN AND PERSISTS BOTH AT THE SURFACE AND ALOFT. AS MID LEVEL HIGH PRESSURE REMAINS OVER THE SOUTHEAST...OUR FLOW ALOFT WILL REMAIN OUT OF A NORTHWESTERLY DIRECTION THROUGH MUCH OF THE WEEKEND. THEREFORE...PRECIP CHANCES ARE GOING TO DEPEND ON ANY PASSING UPPER LEVEL DISTURBANCES...WHICH ARE NEARLY IMPOSSIBLE TO ACCURATELY PREDICT THIS FAR OUT. THEREFORE...WILL MAINTAIN THE CURRENT FORECAST THINKING OF ISOLATED TO SCATTERED DIURNAL CONVECTION BEING POSSIBLE EACH AFTERNOON/EARLY EVENING ON SATURDAY AND SUNDAY AS MOISTURE WILL BE SLOWLY INCREASING ACROSS THE REGION. ANOTHER FRONT LOOKS TO APPROACH THE REGION BY LATE THIS WEEKEND OR EARLY NEXT WEEK...WHICH WOULD BRING ANOTHER SHOT OF PRECIP TO THE REGION. HOWEVER...WILL NOT GO ANY HIGH THAN SLIGHT CHANCE SINCE THIS IS DAY 7/8 TIME FRAME. TEMPS ARE EXPECTED TO REMAIN NEAR TO SLIGHTLY ABOVE THE SEASONAL NORMS THROUGHOUT THE PERIOD...WITH THE WARMEST TEMPS EXPECTED BY THE WEEKEND. && .AVIATION /15Z MONDAY THROUGH FRIDAY/... AS OF 1010 AM... OVERNIGHT/EARLY MORNING CONVECTION HAS EXITED THE REGION OR DIMINISHED. IN ITS WAKE...SKY CONDITIONS VARIED FROM MOSTLY CLEAR TO VARIABLY CLOUDY. PER OBSERVATIONS AND VISIBLE IMAGERY...POCKETS OF LOW STRATUS WERE OCCURRING NEAR THE VIRGINIA BORDER WHILE PATCHES OF MID LEVEL CLOUDS WERE OBSERVED OVER THE SANDHILLS AND COASTAL PLAIN. CONVECTION SHOULD RE-DEVELOP THIS AFTERNOON...ESPECIALLY IN THE SANDHILLS AND COASTAL PLAIN WHERE LOW LEVEL INSTABILITY WILL BE HIGHEST. THIS WILL LEAD TO AREAS OF MVFR CEILING/VISIBILITY IN VICINITY OF THE CONVECTION. MAJORITY OF THE CONVECTION WILL DIMINISH BY MIDNIGHT THOUGH A FEW SHOWERS/ISOLATED THUNDERSTORMS MAY LINGER WELL PAST MIDNIGHT...ESPECIALLY NEAR THE SOUTH CAROLINA BORDER AND OVER THE COASTAL PLAIN. AN INCREASINGLY MOIST AND UNSTABLE AIR MASS OVER CENTRAL NORTH CAROLINA WILL LEAD TO A CHANCE OF MAINLY AFTERNOON SHOWERS AND STORMS AND EARLY MORNING STRATUS OR FOG TUESDAY AND AGAIN ON WEDNESDAY. A WEAK FRONT WILL CROSS THE AREA WEDNESDAY NIGHT. DRIER MORE STABLE AIR WILL REDUCE THE THREAT FOR CONVECTION THURSDAY INTO FRIDAY. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...WSS NEAR TERM...WSS/ SHORT TERM...BLAES LONG TERM...KRR AVIATION...WSS
Hazardous weather outlook, Jun 27, 1:48 PM EDT, 2 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 148 PM EDT MON JUN 27 2011 NCZ038-039-073-074-083-281000- DAVIDSON-RANDOLPH-STANLY-MONTGOMERY-ANSON- 148 PM EDT MON JUN 27 2011 ...SEVERE THUNDERSTORM WATCH 567 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING. SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND WARNINGS. NCZ021>023-281000- FORSYTH-GUILFORD-ALAMANCE- 148 PM EDT MON JUN 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EARLY EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED TUESDAY AFTERNOON AND EVENING. SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND WARNINGS. NCZ010-011-026>028-040>043-075>078-084>086-088-089-281000- WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE-CHATHAM-WAKE-JOHNSTON-WILSON- MOORE-LEE-HARNETT-WAYNE-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 148 PM EDT MON JUN 27 2011 ...SEVERE THUNDERSTORM WATCH 567 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING. SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND WARNINGS. NCZ007>009-024-025-281000- PERSON-GRANVILLE-VANCE-ORANGE-DURHAM- 148 PM EDT MON JUN 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EARLY EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED TUESDAY AFTERNOON AND EVENING. SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND WARNINGS.
In the hours before
Local storm report, Jun 27, 3:30 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
330 PM EDT MON JUN 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM TSTM WND DMG 4 S WENDELL 35.72N 78.36W
06/27/2011 JOHNSTON NC 911 CALL CENTER
ONE TREE DOWN NEAR THE INTERSECTION OF WENDELL ROAD AND
SALEM CHURCH ROAD
&&
EVENT NUMBER RAH1100919
KRRLocal storm report, Jun 27, 3:33 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
333 PM EDT MON JUN 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0218 PM TSTM WND DMG 3 NNE LAKE WHEELER 35.73N 78.70W
06/27/2011 WAKE NC TRAINED SPOTTER
SEVERAL TREES DOWN NEAR MID PINES ROAD... TIME
ESTIMATED BY RADAR
&&
EVENT NUMBER RAH1100920
SECLocal storm report, Jun 27, 3:34 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
334 PM EDT MON JUN 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0218 PM TSTM WND DMG 2 NE LAKE WHEELER 35.72N 78.69W
06/27/2011 WAKE NC TRAINED SPOTTER
ONE TREE DOWN ON LAKE WHEELER ROAD
&&
EVENT NUMBER RAH1100921
SECSpecial weather statement, Jun 27, 3:44 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
344 PM EDT MON JUN 27 2011
NCZ011-028-272045-
EDGECOMBE-HALIFAX-
344 PM EDT MON JUN 27 2011
...STRONG THUNDERSTORMS WILL DEVELOP AND MOVE ACROSS EASTERN
PORTIONS OF HALIFAX AND EDGECOMBE COUNTIES THROUGH 445 PM EDT...
AT 343 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS
DEVELOPING JUST WEST OF SCOTLAND NECK...OR ABOUT 14 MILES SOUTHEAST
OF HALIFAX...MOVING EAST AT 20 MPH. OTHER THUNDERSTORMS WERE
DEVELOPING OVER NORTHERN EDGECOMBE COUNTY.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE SCOTLAND NECK.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT MONDAY
EVENING FOR CENTRAL NORTH CAROLINA. BE PREPARED TO MOVE INDOORS VERY
QUICKLY IF A SEVERE THUNDERSTORM WARNING IS ISSUED FOR THE AREA.
&&
LAT...LON 3609 7724 3608 7731 3600 7740 3591 7734
3582 7736 3582 7741 3578 7750 3590 7781
3615 7769 3632 7748 3633 7744 3627 7741
3624 7737 3621 7738 3616 7727 3611 7722
TIME...MOT...LOC 1943Z 267DEG 17KT 3615 7747
DJFLocal storm report, Jun 27, 3:49 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
349 PM EDT MON JUN 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 PM TSTM WND DMG 6 SSW CLINTON 34.93N 78.37W
06/27/2011 SAMPSON NC 911 CALL CENTER
ONE TREE ACROSS ROAD NEAR INTERSECTION OF BOYKIN BRIDGE
ROAD AND PETERSON ROAD
&&
EVENT NUMBER RAH1100922
KRRLocal storm report, Jun 27, 3:52 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
352 PM EDT MON JUN 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0331 PM TSTM WND DMG 2 NW WILSON 35.76N 77.95W
06/27/2011 WILSON NC 911 CALL CENTER
TREE DOWN ON HOUSE
&&
EVENT NUMBER RAH1100923
SECThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 9:51 PM EDT | Special Weather Statement | RAH | Anson, Richmond, Scotland | 54 min |
| Jun 26, 11:09 PM EDT | Special Weather Statement | RAH | Cumberland, Hoke | 66 min |
| Jun 26, 11:46 PM EDT | Special Weather Statement | RAH | Cumberland, Hoke | 89 min |
| Jun 27, 1:03 AM EDT | Special Weather Statement | RAH | Cumberland, Harnett, Hoke, Johnston, Lee, Sampson | 87 min |
| Jun 27, 2:48 AM EDT | Special Weather Statement | RAH | Cumberland, Harnett, Sampson | 87 min |
| Jun 27, 1:40 PM EDT | Severe Thunderstorm Warning | RAH | Wake | 50 min |
| Jun 27, 1:42 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Harnett, Lee, Wake | 48 min |
| Jun 27, 1:45 PM EDT | Areal Flood Advisory | RAH | Wake | 3 hr |
| Jun 27, 1:56 PM EDT | Special Weather Statement | RAH | Alamance | 64 min |
| Jun 27, 2:14 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Wake | 61 min |
| Jun 27, 2:23 PM EDT | Flash Flood Warning | RAH | Wake | 99 min |
| Jun 27, 2:30 PM EDT | Special Weather Statement | RAH | Bladen | 45 min |
| Jun 27, 2:31 PM EDT | Severe Thunderstorm Warning | RAH | Harnett, Lee | 42 min |
| Jun 27, 2:34 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Nash | 56 min |
| Jun 27, 2:35 PM EDT | Severe Thunderstorm Warning | RAH | Wake | 29 min |
| Jun 27, 2:38 PM EDT | Severe Thunderstorm Warning | RAH | Sampson | 24 min |
| Jun 27, 2:49 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Nash, Wilson | 56 min |
| Jun 27, 3:09 PM EDT | Special Weather Statement | RAH | Halifax | 66 min |
| Jun 27, 3:20 PM EDT | Special Weather Statement | RAH | Durham, Johnston, Orange, Wake | 55 min |
| Jun 27, 3:27 PM EDT | Special Weather Statement | RAH | Sampson | 63 min |
| Jun 27, 3:27 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Nash, Wayne, Wilson | 63 min |
| Jun 27, 3:29 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Halifax, Nash | 37 min |
| Jun 27, 3:44 PM EDT | Special Weather Statement | RAH | Edgecombe | 61 min |
| Jun 27, 3:54 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Halifax | 53 min |
| Jun 27, 4:31 PM EDT | Areal Flood Advisory | RAH | Sampson | 119 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.